MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOM TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOM TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number HU16LS50NGG090S
Medical Device Problem Code Component Incompatible (1108)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Other, other text: investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when required.
 
Event or Problem Description
It was reported that the customer received a wrong size customized bivona at beginning of november.It was delivered to the hospital; patient came last week for checking but cannula was a wrong size 5.0mm.According to custom form it should have been with other parameters.They suspected that they have a wrong vendor code behind item custom bivona.Additional information received by smiths medical/icu on 10-jan-2023 via email: the customer reported that the the outcome of the event was patient did not get new canyla.Event date (b)(6) 2022.
 
Additional Manufacturer Narrative
Other, other text: h6.Health impact, event problem and evaluation codes: updated.Reviewed the provided images of the labeling and device.Reviewed the device history record (dhr) for the reported lot number and all records indicate that the device was made to the correct template.If the complainant wanted changes (e.G., id size, shaft length, etc.) made to the existing custom part number a new template needed to be provided when placing the order, which would have initiated a new part number.The investigation did not identify a manufacturing issue.The root cause was determined to be a miscommunication during the order process between the party that placed the order and the customer service representative who processed the order.

Brand Name
BIVONA CUSTOM TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key16194606
Report Number3012307300-2023-00528
Device Sequence Number5807251
Product Code JOH
UDI-Device Identifier15019517088809
UDI-Public15019517088809
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHU16LS50NGG090S
Device Catalogue NumberHU16LS50NGG090S
Device Lot NumberGB000498
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2022
Supplement Date Received by Manufacturer05/03/2023
Initial Report FDA Received Date01/18/2023
Supplement Report FDA Received Date05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/19/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown